I am 21 yrs. old and I thought I was in good health. I run everyday and eat right. About two months ago a coin sized patch appeared on the back of my right knee. It was extremely itchy and dry. It got so bad that I scratched it until it started to ooze a yellowish liquid. I was given prednisone and it went away. As soon as I went off the prednisone the patch returned but smaller and I used hydrocortisone and it went away. Then another two weeks later I noticed very small (you can't really see them at all but you can definitely feel them) itchy white bumps appeared sparingly on my arms with small patches of bumps and sometimes dry skin around the areas. It wasn't that bad until I woke up one morning and they covered my entire body, including my ears. I have it on my chest, neck, stomach, legs, thighs, back. It itches sooooo bad that I haven't been able to sleep more than two hours a night and I take at least three cold showers to help ease the itchiness. I always moisturized before any of this happened (everyone always said I had really soft skin) and then this happened. I live in Hawaii and now I have to dress like I live in Alaska. It is not on my face or feet but a little on my hands. What is this? I can't stand it and now I think my depression is coming back because of it. Am I allergic to something? I've been taking Benadryl and I use Aveeno Body Wash and lotion but it doesn't help it at all. I've had the entire body rash for about a week now and it's not clearing up at all. I was sleeping at my boyfriends house and I thought it was because of his soap or sheets but I don't think so. Why would this all of sudden happen. I have never had a problem with my skin. I never even had acne as a teenager. Also, the rash on my neck refuses to go away. I've had that since I had the patch behind my knee. The doctor said they weren't related but I think they are. Should I just ask for more prednisone. That seemed to work really well when I was on it.
It sounds like you have eczema, which produces round, scaly patches and itchy bumps. Eczema can happen in any climate, but is a bit worse in cold, dry ones. Prednisone works very well for eczema, but you can't keep using that long-term, because of side-effects. Cortisone creams are a better idea.
Eczema is hereditary, so we can't cure it. We can, however, make it much easier to live with.
First, however, you need a specific diagnosis. Itch as bad as yours may be something else, such as scabies, caused by an itch mite. I'm not saying that's what you have, only that it needs to be considered. Have your doctor evaluate you for this and, if necessary, see a dermatologist. If it is scabies, you can be cured very quickly.
a case history of a young man,
-having sex using jel.
after 2-4 days, there is dry scaly and itching in the penis skin as well redness in the glans (glands) area and it is not responding the framycetin ointement. there is new crack formation in the prepuce skin but no bleeding.
IS IT ECZEMA !!!!! CAN IT BE APPLY MILD STEROIDS ??? OR ANTIFUNGAL CREAM ???
I think you have nummular dermatitis. This is a recurrent form of eczema, shaped like coins (hence nummular),extremely itchy. Responds to potent steroid creams/ointments & heavy moisturising. It is thought ot be due to dry skin. Is often infected and may need antibiotics occassionally in addition to creams.Prednisolone in severe cases. It usually recurrs on the same old spots but does not enlarge.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.